Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 267, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 24, 2010, 8:44 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2010, 8:44 PM CDT (01:44 UTC)
- Expired
- Oct 24, 2010, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 8:46 PM CDT | TSTM WND GST 60 | 3 Ssw Maryland Heights, MO | SPOTTER ALSO OBSERVED 0.50 INCH HAIL |
| Oct 24, 8:47 PM CDT | HAIL 0.25 | Creve Coeur, MO | |
| Oct 24, 8:50 PM CDT | HAIL 0.25 | 2 Ssw Creve Coeur, MO | PEA SIZE HAIL AT OLIVE BLVD AND I64. REPORT RELAYED FROM ST LOUIS COUNTY EOC |
| Oct 24, 8:53 PM CDT | HAIL 0.25 | Maryland Heights, MO | PEA SIZED HAIL OBSERVED FOR AROUND 5 MINUTES AT DORSETT ROAD AND I-270...RELAYED BY ST LOUIS COUNTY EOC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
100 WUUS53 KLSX 250144 SVRLSX ILC119-163-MOC183-189-510-250230- /O.NEW.KLSX.SV.W.0267.101025T0144Z-101025T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 844 PM CDT SUN OCT 24 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS... NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS... CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI... CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI... ST. LOUIS CITY IN EAST CENTRAL MISSOURI... * UNTIL 930 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARYLAND HEIGHTS...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CREVE COEUR...FRONTENAC...BRIDGETON...WARSON WOODS...LADUE...ST. ANN...OLIVETTE...OVERLAND...BRENTWOOD...WOODSON TERRACE... HAZELWOOD...ST. JOHN...RICHMOND HEIGHTS...CLAYTON...UNIVERSITY CITY...MAPLEWOOD...BERKELEY...BEL-RIDGE...KINLOCH AND FLORISSANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3884 9003 3860 9000 3859 9058 3877 9060 TIME...MOT...LOC 0144Z 265DEG 19KT 3869 9047 WIND...HAIL 60MPH 1.00IN $$ CARNEY
2 follow-up statements
709 WWUS53 KLSX 250204 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 904 PM CDT SUN OCT 24 2010 ILC119-163-MOC183-189-510-250230- /O.CON.KLSX.SV.W.0267.000000T0000Z-101025T0230Z/ ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO- ST. CHARLES MO- 904 PM CDT SUN OCT 24 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ST. CHARLES...CENTRAL ST. LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 930 PM CDT... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. JOHN...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BEL-RIDGE...KINLOCH...FLORISSANT...COOL VALLEY...NORMANDY... FERGUSON...HILLSDALE...NORTHWOODS...DELLWOOD...JENNINGS...BLACK JACK...ST. LOUIS...BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE...VENICE...GRANITE CITY...MADISON...PONTOON BEACH AND WASHINGTON PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3884 9003 3860 9000 3859 9058 3877 9060 TIME...MOT...LOC 0204Z 265DEG 19KT 3870 9033 WIND...HAIL 60MPH 1.00IN $$ CARNEY
538 WWUS53 KLSX 250233 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 933 PM CDT SUN OCT 24 2010 ILC119-163-MOC183-189-510-250243- /O.EXP.KLSX.SV.W.0267.000000T0000Z-101025T0230Z/ ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO- ST. CHARLES MO- 933 PM CDT SUN OCT 24 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES...CENTRAL ST. LOUIS...ST. LOUIS CITY...SOUTHWESTERN MADISON AND NORTHWESTERN ST. CLAIR COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3884 9003 3860 9000 3859 9058 3877 9060 TIME...MOT...LOC 0204Z 265DEG 19KT 3870 9033 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:43 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 24, 7:43 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 743 PM CDT SUN OCT 24 2010 .DISCUSSION... /223 PM CDT SUN OCT 24 2010/ CONCERNS WITH THIS FCST PACKAGE INCLUDE CONVECTIVE POTENTIAL TONIGHT...A STRONG COLD FRONT WITH A LINE OF STORMS MOVING THROUGH TOMORROW NIGHT...GUSTY WINDS ON TUE...AND MUCH COOLER TEMPERATURES TOWARDS THE END OF THE WEEK. COMPLEX LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS CONTINUES TO LIFT NEWD INTO THE GRTLKS REGION. AFTERNOON WATER VAPOR IMAGERY SHOWED ANOTHER SHORTWAVE LOCATED OVER THE SOUTHERN PLAINS...AND IT IS THIS FEATURES THAT WILL BE RESPONSIBLE FOR RENEWED SHRA/TSRA CHCS TONIGHT. CLOUDS HAVE THINNED SOMEWHAT AND BECOME MORE CUMULIFORM IN NATURE BASED ON SATELLITE IMAGERY AND A GLANCE OUT THE WINDOW. SPC MESOANALYSIS GRAPHICS HAVE SHOWN INCREASING CAPE ACROSS THE AREA...LIKELY DUE TO A COMBINATION OF INCREASING SFC MOISTURE BEING TRANSPORTED NWD...INSOLATION IN LOCATIONS WHERE CLOUDS HAVE STARTED TO DISSIPATE...AND FALLING TEMPERATURES ALOFT. SREF CAPE PROBABILITIES HIGHLIGHT THE SERN HALF OF THE CWA FROM 21Z THROUGH 06Z. AREA VWP/PROFILER OBS ARE CONSISTENT WITH MODEL DEPICTIONS OF A BROAD H85 LLJ THAT RAMPS UP TO 30-40 KTS DURING THE SAME TIME. GIVEN APPROACHING SHORTWAVE TROF AND ABOVE FACTORS...MAINTAINED CHC POPS AND INCREASED TO LIKELY ACROSS FAR ERN COUNTIES TO COVER EXPECTED SHRA/TSRA DEVELOPMENT TONIGHT. STILL LOOKS LIKE TOMORROW WILL BE DRY DURING THE DAY SINCE THE CWA WILL BE LOCATED BETWEEN SYNOPTIC SYSTEMS. A STRONG LOW PRESSURE SYSTEM BECOMES NEGATIVELY TILTED TOMORROW NIGHT AND IS EXPECTED TO DRIVE A CDFNT THROUGH THE REGION. AS DEPICTED BY THE MODELS...NOTABLE FEATURES WITH THIS SYSTEM INCLUDE A 50-60KT LLJ...PW VALUES INCREASING TO 1.25 INCHES AHEAD OF THE COLD FRONT...AND VERY STRONG SHEAR. THIS IS EXPECTED TO RESULT IN DVLPMT OF A SQUALL LINE THAT MOVES RAPIDLY ACROSS THE CWA ON MON NIGHT INTO TUE MORNING...AND SOME OF THE STORMS EMBEDDED IN THAT LINE MAY PRODUCE SEVERE WEATHER. WINDS THEN INCREASE MARKEDLY BEHIND THE FRONT ON TUE DUE TO THE TIGHT PRESSURE GRADIENT. ADDITIONALLY...CLRG SKIES WILL PROMOTE GOOD MIXING AND LEAD TO STRONGER GUSTS MIXING DOWN TO THE SURFACE. ATTM IT DOES NOT LOOK LIKE WE WILL MEET LOCAL CRITERIA FOR A WIND ADVISORY /SUSTAINED WINDS OF 30-39 MPH FOR AT LEAST ONE HOUR OR GUSTS OF 45-57 MPH/ BUT THIS WILL HAVE TO BE WATCHED BY LATER SHIFTS. ANOTHER VORT LOBE ROTATES THROUGH THE REGION ON WED NIGHT INTO THU. EXPECTING ONLY AN INCREASE IN CLOUDS GIVEN LIMITED MOISTURE AND ISENTROPIC DESCENT NOTED ON THE 290-300K SFCS. MODELS STILL SHOW A SECONDARY SURGE OF COLDER AIR SWD INTO MO/IL WITH THIS VORT LOBE...THEREFORE MAINTAINED GOING COOL TEMPERATURES FOR THU/FRI. FRI NIGHT LOOKS ESPECIALLY CHILLY GIVEN THE SFC HIGH BUILDING IN OVERHEAD AND THE POTENTIAL FOR GOOD RADIATIONAL COOLING CONDITIONS IF SKIES REMAIN CLEAR. SFC HIGH SHIFTS EWD ON SAT BUT GFS/ECMWF BEGIN TO DIVERGE. GIVEN MODEL DISAGREEMENT...REFRAINED FROM ADDING SCHC POPS TO THE EXTENDED FCST AND STAYED CLOSE TO HPC TEMPERATURE GUIDANCE FOR SAT AND BEYOND. KANOFSKY && .AVIATION... /718 PM CDT SUN OCT 24 2010/ TSTMS HAVE DVLPD AS SCHEDULED THO A LITTLE FURTHER NW THAN XPCTD. ONE LINE EXTNDS FROM TROY MO NE TO OTTAWA IL. A SECOND LINE HAS DVLPD FROM ROLLA MO NE TO LITCHFIELD IL. THIS ACTIVITY IS MOVG NE. FIRST LINE SHOULD NOT IMPACT ANY OF THE TAF SITES...BUT THE SECOND LINE HAS DVLPD RIGHT OVER THE STL METRO AREA. INTRODUCED A TEMPO GROUP FOR THIS CONVECTION AT KSTL/KSUS. MVFR VSBYS WILL BE POSSIBLE IN ASSOC WITH THE STRONGER STORMS ALONG WITH HALF TO THREE QUARTER INCH HAIL. TSTMS SHOULD BE OUT OF THE AREA BY 6Z WITH CLEARING TAKING PLACE OVERNIGHT. WINDS SHOULD PICK UP AGAIN MONDAY AFTERNOON IN ADVANCE OF THE NEXT WEATHER SYSTEM DUE INTO THE TAF SITES MONDAY NIGHT. CLOUDS WILL THICKEN AND LOWER MONDAY AFTERNOON AND EVENING WITH THE BULK OF THE SIG WX AFTER THIS PERIOD. SPECIFICS FOR KSTL... BROKEN LINE OF SHRA WITH ISLD TSTMS HAS DVLPD RIGHT OVER THE TERMINAL. EXPECT THIS ACTIVITY TO CONTINUE MOVING NE AND IMPACT THE SITE THRU 2-3Z. THE STRONGER STORMS WILL BE CAPABLE OF MVFR VSBYS ALONG WITH HALF TO THREE QUARTER INCH HAIL. THIS CONVECTION WILL END PRIOR TO MIDNIGHT AND CLEARING SHOULD TAKE PLACE OVERNIGHT. CLOUDS WILL THICKEN AND LOWER MONDAY IN ADVANCE OF A COLD FRONT EXPECTED TO ARRIVE AFTER 6Z MONDAY NIGHT. WINDS WILL ALSO INCREASE DURING THE AFTERNOON AND EVENING IN RESPONSE TO THE TIGHTENING PRESSURE GRADIENT AHEAD OF THE COLD FRONT. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 24, 3:17 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT SUN OCT 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251245- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 317 PM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE QUICKLY ACROSS THE REGION ON MONDAY NIGHT INTO TUESDAY. A FEW OF THE STORMS WITHIN THE LINE MAY BE SEVERE...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOUTHWEST WINDS ARE EXPECTED TO GUST UP TO 35 MPH ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. KANOFSKY
In the hours before
Special weather statement, Oct 24, 7:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 747 PM CDT SUN OCT 24 2010 MOZ061-063-250130- ST. CHARLES MO-ST. LOUIS MO- 747 PM CDT SUN OCT 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES AND NORTHERN ST. LOUIS COUNTIES UNTIL 830 PM CDT... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUTZOW...OR 8 MILES NORTHEAST OF WASHINGTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAKE ST. LOUIS... DARDENNE PRAIRIE... O'FALLON... WELDON SPRING... COTTLEVILLE... CHESTERFIELD... ST. PETERS... ST. CHARLES... MARYLAND HEIGHTS... BRIDGETON... ST. ANN... HAZELWOOD... WOODSON TERRACE... BERKELEY... KINLOCH... NEW MELLE... DEFIANCE... HARVESTER... ORCHARD FARMS... MATSON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Oct 24, 7:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL NEW MELLE 38.71N 90.88W
10/24/2010 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
JPLocal storm report, Oct 24, 8:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 N CUBA 38.09N 91.40W
10/24/2010 E1.00 INCH CRAWFORD MO LAW ENFORCEMENT
&&
TRUETTLocal storm report, Oct 24, 8:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL JERSEYVILLE 39.12N 90.33W
10/24/2010 E0.25 INCH JERSEY IL TRAINED SPOTTER
&&
JPSpecial weather statement, Oct 24, 8:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 833 PM CDT SUN OCT 24 2010 ILZ100-MOZ063-064-250215- MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO- 833 PM CDT SUN OCT 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS...ST. LOUIS CITY AND SOUTHWESTERN MADISON COUNTIES UNTIL 915 PM CDT... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MANCHESTER... TOWN AND COUNTRY... MARYLAND HEIGHTS... DES PERES... CREVE COEUR... KIRKWOOD... FRONTENAC... BRIDGETON... WARSON WOODS... GLENDALE... LADUE... ST. ANN... OLIVETTE... WEBSTER GROVES... OVERLAND... BRENTWOOD... WOODSON TERRACE... HAZELWOOD... SHREWSBURY... ST. JOHN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Oct 24, 8:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL CHESTERFIELD 38.65N 90.58W
10/24/2010 E0.25 INCH ST. LOUIS MO AMATEUR RADIO
HAIL OBSERVED AT CHESTERFIELD AIRPORT ROAD AND HIGHWAY
40...RELAYED BY ST LOUIS COUNTY EOC
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Macoupin, Madison | 38 min |
| Oct 25, 3:22 PM CDT | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 7 more | 26 hr |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 38 min |
| Oct 24, 9:31 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Oct 24, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.